MAUDE Adverse Event Report: NUCLETRON B.V. PROGUIDE NEEDLES; PROGUIDE SHARP NEEDLE 6FX240M

NUCLETRON B.V. PROGUIDE NEEDLES; PROGUIDE SHARP NEEDLE 6FX240M
Model Number 189637-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a piece of plastic needle was broken off inside the patient.
 
Additional Manufacturer Narrative
The customer reported that a piece of plastic needle was broken off inside the patient.The investigation was completed by conducting a thorough evaluation of the reported information.On (b)(6) 2026, a patient was receiving an oncentra prostate real time treatment procedure.After all needles had been initially placed, the physician requested advancement of one needle.Instead of fully removing the plastic needle and reseating the metal obturator prior to reinsertion, the metal obturator was reinserted into the plastic needle while the needle remained inside the patient.An audible "pop" was heard.Upon removal of the obturator and subsequent removal of the needle, it was observed that a portion of the plastic needle had fractured and remained inside the prostate.The retained fragment was visualized on ultrasound imaging.The procedure was immediately aborted and no radiation dose was delivered to the patient.All remaining needles were removed successfully without issue.The patient was sent to the hospital for evaluation.Due to the patient's prior medical history, a prostatectomy may be considered; however, at the time of this report, it is unclear whether this will occur or how the retained needle fragment will ultimately be removed.On (b)(6) 2026, the patient was sent to surgery to attempt to retrieve the broken needle.The surgeon was unable to retrieve the broken piece of the needle.They have now suggested that the patient be checked periodically moving forward to ensure no further complications might arise.The customer then stated there are no plans to try and retreat the patient with ocp or external beam right now, but will "watch and wait" to make any further decisions in the future.Managing the patient's condition is the hospital's responsibility.Based on the information by the customer, approximately 8 cm of the needle is left inside the patient.The ifu (instructions for use) explicitly states that you cannot re-insert the obturator.The ifu also advises to remove any remaining device part(s) from the patient's body.090695en proguide needle sets user manual, section 5.1.4 contains the following: warning 5.1 take care not to penetrate critical organs (e.G.Colon, bladder).Therefore, do not reinsert obturators in already inserted needles.If you ignore this warning, this can result in injury to the patient.Caution 5.6 do not continue unless you are sure that all parts have been removed from the patient.If you ignore this caution, you can cause injury and clinical mistreatment.Known risks for this scenario are already addressed in the existing risk analysis document for this product.The risk was assessed specifically for this incident and was concluded as medium (serious/ remote).The root cause of the breakage is use error.

Brand Name
PROGUIDE NEEDLES
Common Device Name
PROGUIDE SHARP NEEDLE 6FX240M
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal, 3905 TH
NL  3905 TH
Manufacturer (Section G)
NUCLETRON B.V.
waardgelder 1
veenendaal, 3905 TH
NL   3905 TH
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key24257237
Report Number9611894-2026-00002
Device Sequence Number8309824
Product Code JAQ
UDI-Device Identifier08717213053748
UDI-Public08717213053748
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K060349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number189637-01
Device Lot Number724535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown